MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE-TEX® SUTURE CV4; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

W.L. GORE & ASSOCIATES GORE-TEX® SUTURE CV4; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 4U06B
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per the gore-tex® suture instructions for use precautions, when tying knots with the gore-tex® suture, tension should be applied by pulling each strand of the suture in opposite directions with equal force.As the knot is tensioned, the air in the suture is forced out.Care should be taken to avoid using a jerking motion which could break the suture.
 
Event or Problem Description
It was reported to gore that during an abdominal aortic aneurysm resection, a gore-tex® suture was used to suture a gore-tex® vascular graft to the root of the middle artery vessels.However the suture was reportedly broken during knot tying.Then the physician used the remaining suture to tie the knot to complete the procedure.There was no injury to the patient.

Brand Name
GORE-TEX® SUTURE CV4
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8456085
Report Number3003910212-2019-00050
Device Sequence Number429700
Product Code GAW
UDI-Device Identifier00733132603121
UDI-Public00733132603121
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P820083
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue Number4U06B
Device Lot Number14643188B
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight56